Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

December 6, 2021Calhoun County, Georgia

NWS Tallahassee, FL issued this special weather statement at Dec 6, 2021, 4:23 PM EST for Calhoun County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2021, 4:23 PM EST (21:23 UTC)
Expired
Dec 6, 2021, 5:15 PM EST
In force
52 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Calhoun County, GA

The radar

The Ft Rucker radar (KEOX), 79 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS82 KTAE 062123
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
423 PM EST Mon Dec 6 2021
 
GAZ123-062215-
Calhoun GA-
423 PM EST Mon Dec 6 2021

...Strong thunderstorms will impact portions of Calhoun County in
southwestern Georgia through 515 PM EST...

At 423 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Dawson to near Edison.
Movement was southeast at 40 mph.

HAZARD...Winds near 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Morgan, Edison, Arlington, Leary, Parksville, Moye, Holt, Cordrays
Mill, Commissary Hill, Turman, Aycock Mill, Bermuda and Dickey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3164 8460 3162 8459 3164 8458 3162 8458
      3162 8445 3155 8446 3146 8441 3144 8443
      3145 8446 3143 8449 3144 8454 3144 8479
      3150 8480 3149 8482 3155 8482 3156 8480
      3160 8483 3162 8482 3162 8466 3164 8465
TIME...MOT...LOC 2123Z 295DEG 37KT 3165 8451 3159 8483 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Dec 6, 3:46 PM EST, 37 minutes earlier.

Area forecast discussion, Dec 6, 3:46 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
346 PM EST Mon Dec 6 2021

.NEAR TERM [Through Tuesday]...

The Storm Prediction Center earlier expanded the Day 1 Marginal
Risk of severe weather to cover more of the Wiregrass Region in
Southeast Alabama. The main threat over Lower Alabama will be
gusty winds, but a brief isolated tornado cannot be ruled out.

A cold front will pass the I-65 corridor in southern Alabama over
the next hour or two. A few strong, bowed thunderstorm segments
are embedded within a larger area of showers and rain along the
front. We are most closely watching the bow segment that is
across southwest Alabama. It is on course to reach southeast
Alabama in the next few hours.

As storms continue further south and southeast this evening, they
will encounter a less unstable air mass, and less wind shear will
be present to help organize storms. So there should be a
pronounced weakening trend as storms move beyond a Florala to
Dothan to Albany to Ashburn line.

The front will eventually turn up stationary over the northeast
Gulf late tonight, with just a few remnant showers limping along
by that time.

Otherwise, a large area of sea fog is currently lifting north along
the West Coast of Florida. A Weatherstem camera at Cedar Key
recently became foggy. This area of fog will lift north of the
Suwanee River early this evening, bringing the potential for dense
fog to Dixie, Taylor, Lafayette and possibly Madison Counties.
The frontal passage will try to disrupt the fog later tonight.
However, Dixie County may never get the frontal passage, so the
fog will continue well into Tuesday morning. This may be the
target area for a Dense Fog Advisory later this evening.

The front will start to lift back north on Tuesday. The upper
disturbance currently moving across northern Mexico will zip by
the forecast area, bringing a few areas of light rain or showers,
aided by warm advection lift.

.SHORT TERM [Tuesday Night Through Wednesday Night]...

A stronger northern stream impulse will pass by to our north on
Wednesday. It will temporarily sharpen up the front on Wednesday
and push it back south through the service area. Some upper
dynamics in the tail of the trough and low-level forcing along the
front will bring a large area of showers, perhaps with a few
embedded thunderstorms. Forecast rainfall amounts with this
feature have slowly been coming down over the last few days. It
now appears that only 0.5" to 1" of rain is forecast over our AL
and GA counties, with lesser amounts for our FL counties.

The upper forcing will exit east on Wed night, and surface high
pressure will bridge in from the north. So the forcing and support
for rain will quickly dry up.

.LONG TERM [Thursday Through Monday]...

The main highlight will be a cold frontal passage around Saturday
night.

On Thursday and Friday, a highly amplified upper trough will dig
into the western U.S. and cross the Rockies. The downstream
response will be a strong upper ridge that will amplify over the
eastern Gulf and Florida. Meanwhile, clockwise flow around strong
surface high pressure north of Bermuda will support a moderate
south breeze, with its fetch extending all the way back upstream
to the southern Bahamas. So given the warm air aloft and the
stream of maritime tropical air pointed into the northern Gulf
Coast, we will be looking at much above normal temperatures. A few
places could approach record high on Friday and Saturday.
Meanwhile, the upper ridging will generally keep the weather dry,
though southeast Alabama and the Panhandle will carry low rain
chances along the dirty periphery of the upper ridge.

That western U.S. upper trough will eject east across the Nation
this weekend. A fairly sharp and fast-moving cold front will
accompany this feature. Weak instability and seasonably strong
shear should support some showers and possibly a few strong
thunderstorms.

The air mass behind this front will be coming in from the west,
instead of the north. By wintertime cold front standards, milder
air masses come in from the west. Indeed, temperatures behind the
front will merely cool back close to mid-December normals on
Sunday. However in contrast to the abnormal warmth on Friday and
Saturday, this will make Sunday and Monday feel cold.

&&

.AVIATION...
[Through 18Z Tuesday]

A cold front will pass the DHN terminal late this afternoon,
continuing past ABY, ECP, TLH and possibly VLD this evening. A
weakening line of convection will accompany the front, possibly
bringing thunder to DHN but then weakening to showers for the
remaining terminals. A northerly wind shift will follow the line
of convection. MVFR or possibly IFR ceilings will follow the
front overnight.

Otherwise, fog will spread up the West Coast of Florida this
afternoon and spread up the Suwanee Valley this evening. May need
to watch this for later this evening at VLD.

&&

.MARINE...

A large area of sea fog is currently spreading north along the
West Coast of Florida. The fog recently reached Cedar Key, where a
Weatherstem camera shows fog. This area of fog will spread north
of the mouth of the Suwanee River early this evening, bringing
low visibility tonight and Tuesday morning over the eastern half
of Apalachee Bay.

From CWF synopsis...A cold front will enter the northeast Gulf
this evening, then turn up stationary late tonight just south of
Apalachicola. More fog is expected tonight over Apalachee Bay in
advance of the front. The front will lift back north on Tuesday,
with southerly breezes returning over the northeast Gulf. The
front will again push south into the Gulf on Wednesday, but then
retreat back north on Thursday. Southerly breezes will freshen
over the course of Friday and Saturday, in advance of a stronger
cold front pushing across the Lower Mississippi Valley.

&&

.FIRE WEATHER...

A weakening cold front will pass most of the districts this
evening and overnight, turning up stationary somewhere near
Perry, Florida, on Tuesday morning. The front will come with a
northerly wind shift, along with a weakening line of showers. In
advance of the front, the atmosphere will again be favorable for
fog development this evening. On Tuesday, the front will retreat
back northward, with weak southerly flow returning. Some lingering
cool air near the surface will really put a damper on the
vertical lift of smoke.

Dispersion will improve on Wednesday, mainly due to an increase in
wind, but Wednesday will also feature a wetting rain particularly
along and north of the I-10 corridor.

&&

.HYDROLOGY...

No flooding is expected for the next 7 days.

Rises on area rivers are possible during the second half of this
week, thanks to a some rain that will pass across Alabama and
Georgia on Wednesday and again around Saturday night. However, dry
weather over the past month means rivers are running near base
flow. Rivers have the capacity to handle the expected one-half to
one inch of rain over Alabama and Georgia without risk of
flooding.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   59  73  61  75  54 /  20  40  30  70  10
Panama City   58  71  60  74  55 /  40  40  40  70  10
Dothan        50  60  52  68  47 /  80  50  50  60   0
Albany        52  63  55  70  47 /  70  50  50  70   0
Valdosta      59  72  60  75  52 /  20  40  30  70  10
Cross City    61  76  60  75  58 /  10  20  20  60  10
Apalachicola  61  73  62  74  57 /  20  30  30  70  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Haner
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Local storm report, Dec 6, 11:55 AM EST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 AM EST MON DEC 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     DENSE FOG        6 E QUINCY              30.58N 84.48W
12/06/2021                   GADSDEN            FL   BROADCAST MEDIA

            TWO PEOPLE DIED IN A HEAD-ON CRASH ON HAVANA HIGHWAY
            DURING DENSE FOG. VISIBILITY WAS UNDER ONE-QUARTER MILE.

&&

HANER
Special weather statement, Dec 6, 3:14 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
314 PM EST Mon Dec 6 2021

GAZ120-122-124-062100-
Quitman GA-Randolph GA-Terrell GA-
314 PM EST Mon Dec 6 2021

...Strong thunderstorms will impact portions of northern Randolph,
Quitman and northern Terrell Counties through 400 PM EST...

At 313 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lumpkin to near White Oak. Movement was
east at 40 mph.

HAZARD...Winds near 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Cuthbert, Parrott, Springvale Station, Wire Bridge,
Bonapartes Retreat, Peterson Hill, White House, Crossroads, Oakville,
Chambliss, Olivers Mill, Hatcher, Morris, Brooksville, Benevolence,
Springvale and Wades.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3197 8495 3197 8496 3194 8496 3192 8491
      3193 8480 3192 8469 3193 8468 3192 8446
      3194 8444 3196 8444 3188 8436 3187 8432
      3175 8490 3175 8496 3178 8496 3177 8507
      3178 8514 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 2013Z 286DEG 34KT 3211 8477 3188 8537

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Dec 6, 3:50 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EST Mon Dec 6 2021

GAZ121-122-124-126-062145-
Randolph GA-Lee GA-Terrell GA-Clay GA-
350 PM EST Mon Dec 6 2021

...Strong thunderstorms will impact portions of Clay, Randolph, Lee
and Terrell Counties through 445 PM EST...

At 350 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Plains to 8 miles north of Fort Gaines.
Movement was southeast at 30 mph.

HAZARD...Winds near 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Gaines, Dawson, Leesburg, Cuthbert, Albany, Shellman,
Smithville, Sasser, Bronwood, Parrott, Bellville, Stocks, Carnegie,
Watson Crossroads, Ricks Place, Pecan, Dawson Municipal A/P, Neyami,
Bethel and Suttons Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3187 8434 3192 8434 3191 8392 3186 8393
      3180 8401 3176 8399 3172 8403 3166 8401
      3162 8405 3162 8458 3164 8465 3162 8466
      3157 8506 3162 8506 3170 8513 3177 8513
      3178 8491 3190 8467 3192 8445 3196 8444
TIME...MOT...LOC 2050Z 292DEG 26KT 3199 8434 3175 8509

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Dec 6, 4:23 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
423 PM EST Mon Dec 6 2021

GAZ123-062215-
Calhoun GA-
423 PM EST Mon Dec 6 2021

...Strong thunderstorms will impact portions of Calhoun County in
southwestern Georgia through 515 PM EST...

At 423 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Dawson to near Edison.
Movement was southeast at 40 mph.

HAZARD...Winds near 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Morgan, Edison, Arlington, Leary, Parksville, Moye, Holt, Cordrays
Mill, Commissary Hill, Turman, Aycock Mill, Bermuda and Dickey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3164 8460 3162 8459 3164 8458 3162 8458
      3162 8445 3155 8446 3146 8441 3144 8443
      3145 8446 3143 8449 3144 8454 3144 8479
      3150 8480 3149 8482 3155 8482 3156 8480
      3160 8483 3162 8482 3162 8466 3164 8465
TIME...MOT...LOC 2123Z 295DEG 37KT 3165 8451 3159 8483

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 9:43 PM ESTDense Fog AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more11 hr
Dec 6, 5:26 PM ESTSpecial Weather StatementTAEWalton49 min
Dec 6, 6:00 PM ESTMarine Dense Fog AdvisoryTAE40 hr
Dec 6, 6:01 PM ESTDense Fog AdvisoryTAEDixie, Franklin, Gadsden, Jackson, Jefferson, Lafayette and 4 more17 hr
Dec 6, 3:14 PM ESTSpecial Weather StatementTAEQuitman46 min
Dec 6, 3:50 PM ESTSpecial Weather StatementTAEClay, Lee, Randolph, Terrell55 min
Dec 6, 6:37 PM ESTSpecial Weather StatementTAEEarly23 min
Dec 6, 5:15 PM ESTSpecial Weather StatementTAECoffee, Dale45 min
Dec 6, 6:04 PM ESTSpecial Weather StatementTAEHouston26 min
Dec 6, 6:27 PM ESTSpecial Weather StatementTAEHouston33 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.